Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

High Blood Pressure

Hypertension

09/04/2007

Question:

I take clonodine. 3 times a day. My face will feel like it is on fire and get very flushed. My question is could my medicine be a cause of that?

Answer:

Clonidine is an older blood pressure medication, and it can cause a variety of side effects.  The most common side effects are dry mouth, drowsiness and constipation.  Flushing of the face is less common, but can occur.

In your case, it may be a good idea to switch to another type of blood pressure medication. You should discuss this with your doctor.

For more information:

Go to the High Blood Pressure health topic, where you can:

Response by:

Max C Reif, MD Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati